Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Tampa Bay, FL

July 3, 2015Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 3, 2015, 3:31 PM EDT for Hillsborough County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 3:31 PM EDT (19:31 UTC)
Expired
Jul 3, 2015, 4:15 PM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:46 PM EDTTSTM WND DMG3 S Temple Terrace, FLTAMPA FIRE RESCUE REPORTED WALLS WERE KNOCKED DOWN AT A BUSINESS ON BONAKER DRIVE.
Jul 3, 3:55 PM EDTTSTM WND DMG3 S Temple Terrace, FLTAMPA FIRE RESCUE REPORTED A ROOF OFF A BUSINESS AT 56TH STREET AND HANNA. SEVERAL POWER LINES DOWN AND PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS52 KTBW 031931
SVRTBW
FLC057-032015-
/O.NEW.KTBW.SV.W.0032.150703T1931Z-150703T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
331 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 415 PM EDT

* AT 331 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER EAST LAKE-ORIENT PARK...OR
  OVER TEMPLE TERRACE. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  TAMPA...TEMPLE TERRACE...BRANDON...FISH HAWK...LUTZ...RIVERVIEW...
  EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...EGYPT
  LAKE-LETO...UNIVERSITY...PALM RIVER-CLAIR MEL...GREATER
  CARROLLWOOD...LAKE MAGDALENE...TOWN 'N' COUNTRY...WEST PARK...DAVIS
  ISLANDS...PETER O KNIGHT AIRPORT...LETTUCE LAKE PARK...SEFFNER AND
  RAYMOND JAMES STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2800 8258 2810 8246 2804 8226 2784 8222
      2783 8234 2788 8240 2790 8241 2790 8244
      2791 8244 2792 8246 2793 8246 2793 8248
TIME...MOT...LOC 1931Z 018DEG 2KT 2801 8240 

$$

RAG
3 follow-up statements
404 
WWUS52 KTBW 031944
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
344 PM EDT FRI JUL 3 2015

FLC057-032015-
/O.CON.KTBW.SV.W.0032.000000T0000Z-150703T2015Z/
HILLSBOROUGH FL-
344 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL HILLSBOROUGH COUNTY...

AT 342 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST LAKE-ORIENT
PARK...OR OVER TEMPLE TERRACE. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...BRANDON...FISH HAWK...LUTZ...RIVERVIEW...
EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...UNIVERSITY...PALM RIVER-CLAIR MEL...GREATER
CARROLLWOOD...LAKE MAGDALENE...TOWN 'N' COUNTRY...WEST PARK...DAVIS
ISLANDS...PETER O KNIGHT AIRPORT...LETTUCE LAKE PARK...SEFFNER AND
RAYMOND JAMES STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2810 8246 2804 8226 2784 8222 2783 8234
      2788 8240 2790 8241 2790 8244 2791 8244
      2792 8246 2793 8246 2793 8248 2800 8258
TIME...MOT...LOC 1942Z 018DEG 2KT 2800 8240 

$$

RAG
554 
WWUS52 KTBW 031957
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
357 PM EDT FRI JUL 3 2015

FLC057-032015-
/O.CON.KTBW.SV.W.0032.000000T0000Z-150703T2015Z/
HILLSBOROUGH FL-
357 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL HILLSBOROUGH COUNTY...

AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER EAST LAKE-ORIENT PARK...OR NEAR
TEMPLE TERRACE. THIS STORM WAS NEARLY STATIONARY.

IN ADDITION...AT 355 PM ROOF DAMAGE...DOWNED POWERLINES...AND PEA 
SIZED HAIL WAS REPORTED BY HILLSBOROUGH COUNTY FIRE RESCUE TO A 
BUSINESS AT 56TH STREET AND HANNA AVE IN TAMPA.

LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...BRANDON...LUTZ...EAST LAKE-ORIENT PARK...
TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...UNIVERSITY...PALM
RIVER-CLAIR MEL...LAKE MAGDALENE...GREATER CARROLLWOOD...TOWN 'N'
COUNTRY...WEST PARK...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...
LETTUCE LAKE PARK...RAYMOND JAMES STADIUM...ORIENT PARK...BUSCH
GARDENS AND TAMPA EXECUTIVE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2805 8228 2785 8237 2788 8240 2790 8241
      2790 8244 2791 8244 2792 8246 2793 8246
      2793 8248 2798 8255 2809 8247 2810 8246
TIME...MOT...LOC 1955Z 018DEG 2KT 2799 8240 

$$

RAG
594 
WWUS52 KTBW 032010
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
410 PM EDT FRI JUL 3 2015

FLC057-032019-
/O.EXP.KTBW.SV.W.0032.000000T0000Z-150703T2015Z/
HILLSBOROUGH FL-
410 PM EDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HILLSBOROUGH
COUNTY WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN RUSKIN. YOU CAN ALSO TWEET YOUR REPORTS TO NWSTAMPABAY OR SHARE 
THEM WITH NWS TAMPA BAY ON FACEBOOK.

LAT...LON 2805 8228 2785 8237 2788 8240 2790 8241
      2790 8244 2791 8244 2792 8246 2793 8246
      2793 8248 2798 8255 2809 8247 2810 8246
TIME...MOT...LOC 2006Z 018DEG 2KT 2799 8240 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EDT FRI JUL 3 2015

.SYNOPSIS...
18Z WATER VAPOR AND H4 RAP ANALYSIS CONTINUE TO SHOW AN UPPER
LEVEL PATTERN CONSISTING OF BROAD RIDGING ACROSS THE INTER-
MOUNTAIN WEST...FOLLOWED DOWNSTREAM BY LONGWAVE TROUGHING FROM THE
CENTRAL PLAINS TO THE EASTERN CONUS. THE INFLUENCE OF THIS TROUGH
DOES NOT QUITE REACH SOUTH FAR ENOUGH TO HAVE A SIGNIFICANT IMPACT
ON OUR COLUMN...WITH MOST OF THE SYNOPTIC SUPPORT FOR LIFT
REMAINING NORTH OF THE I-10 CORRIDOR. IN FACT BELOW THE 400MB
LEVEL WE FIND A NARROW SWATH OF RIDGING ALOFT EXTENDING OVER THE
FL PENINSULA AND EASTERN GULF.

FROM A MOISTURE PERSPECTIVE...THE ATMOSPHERIC COLUMN ACROSS THE
ENTIRE FORECAST AREA IS QUITE MOIST BELOW THE H5 LEVEL...AND THEN
DRIES OUT CONTINUING UPWARD. HOWEVER...JUDGING BY EXPERIENCE...
THE DEGREE OF DRY AIR DOES NOT APPEAR SUFFICIENT TO HAVE A
SIGNIFICANT IMPACT ON THE COVERAGE OF SHOWERS AND STORMS THE REST
OF THIS AFTERNOON/EARLY EVENING.

LOOKING CLOSER AT THE 12Z KTBW SOUNDING FROM A CONVECTIVE
PERSPECTIVE...SOME OF THE VARIABLE SEEN IN PREVIOUS DAYS THAT HAVE
ENHANCED THE THREAT FOR HAIL WITH THE LATE DAY STORMS ARE STILL
BEING SAMPLED THIS MORNING...WHILE OTHERS ARE NOT. THE H5
TEMPERATURES AROUND THE H5 LEVEL ARE BETWEEN -8C TO -10C. THESE
VALUES ARE ON THE COOL SIDE FOR JULY AND HAVE BEEN CONTRIBUTING TO
SOME DECENT MID-LEVEL LAPSE RATES. ON THE OTHER HAND...THE LAPSE
RATES BELOW H5 ARE NOT QUITE AS IMPRESSIVE AS PREVIOUS
DAYS...WHICH MIGHT LIMIT THE POTENTIAL FOR UPDRAFT STRENGTH. ALSO
EVALUATING THE VARIOUS BUFKIT SOUNDING PROFILES...SHOWS A
NOTICEABLE DECREASE IN FORECAST CAPE WITHIN THE -10C TO -30C HAIL
GROWTH ZONE. IN THE END...WOULD SAY THE COLUMN IS SLIGHTLY MORE
FAVORABLE BY CLIMO FOR HAIL UP TO QUARTER SIZE DUE TO THE BELOW
NORMAL TEMPS IN THE MID-LEVELS...BUT OVERALL THE THREAT APPEARS
LOWER THAN THE PAST COUPLE OF DAYS. THAT BEING SAID...GIVE THE
RIGHT UPDRAFT...A LITTLE ROTATION IN THE MID-LEVELS...AND THE NON-
HYDROSTATIC PRESSURE GRADIENT FORCE CAN OVERWHELM ANY NEGATIVES IN
THE COLUMN. SO...SHOULD HAVE A HARDER TIME PRODUCE SEVERE
HAIL...BUT AS ALWAYS WILL NEED TO MONITOR RADAR TRENDS AND TAKE IT
ONE STORM AT A TIME.

CLOSER TO THE SURFACE...THE SUBTROPICAL RIDGE AXIS LIES RIGHT
THROUGH THE CENTER OF THE STATE AND OUT ACROSS THE EASTERN GULF
OF MEXICO.

&&

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
NOT MUCH HAS CHANGED IN THE LOW LEVEL PATTERN SINCE THURSDAY.
THIS RIDGE WILL KEEP THE BEST SEA BREEZE FOCUS FOR ASCENT WITHIN
THE SOUTHEASTERLY SYNOPTIC FLOW TO THE SOUTH OF THE RIDGE AXIS
ACROSS OUR SOUTHERN ZONES. THE HIGHEST POPS WILL AGAIN FALL ACROSS
THIS REGION...BUT HOLD OFF UNTIL LATE IN THE AFTERNOON AND EARLY
EVENING. BEFORE THEN...SCATTERED STORMS HAVE BEGUN TO DEVELOP
ACROSS PORTION OF TAMPA BAY AND THE NATURE COAST. HAVE ALREADY
SEEN THAT THESE STORMS ARE VERY SLOW MOVING ONCE THEY
DEVELOP...ALTHOUGH THE GENERAL TREND WILL BE FOR AN INLAND
PROGAGATION TO THE STORMS AS THE SEA BREEZE MOVES INLAND.

HEADING INTO THE EVENING...THERE IS A TREND IN THE LATEST GUIDANCE
TO TRY AND BRING CONVECTION BACK NORTHWARD TOWARD THE TAMPA BAY
AREA...MAINLY ASSOCIATED WITH NW PROPAGATING OUTFLOW BOUNDARIES
FROM THE STORMS OVER THE SOUTHERN FORECAST AREA. NOT COMPLETELY
READY TO COMMIT TO THIS SCENARIO...BUT WILL LEAVE CHANCE POPS IN
THE GRIDS THROUGH THE MID EVENING FOR THE I-4 CORRIDOR...AND VCTS
IN THE ASSOCIATED TAFS. WILL MONITOR FUTURE RUNS OF THE HRRR AND
SEE IF THIS TREND CONTINUES ONCE THE FIRST STORMS OF THE DAY
DEVELOP AND ARE INCORPORATED INTO THE SIMULATIONS.

EVENING STORMS SHOULD HAVE DISSIPATED BY 03-04Z...FOLLOWED BY A
DRY OVERNIGHT ACROSS THE LAND MASS. LATE TONIGHT AS THE LAND
BREEZE BECOMES MORE DEFINED...A SCATTERING OF STORMS OVER THE
NEAR SHORE MARINE ZONES CAN BE EXPECTED.

FOR THE 4TH...THE RIDGE AXIS AT THE SURFACE LOOKS TO BECOME QUITE
BROAD...RESULTING IN A GENERAL LIGHT SOUTHEAST TO SOUTH FLOW
REGIME FROM SOUTH TO NORTH ACROSS THE FORECAST AREA. THIS IS A
GENERALLY MOIST FLOW REGIME...AND WITH NO SIGNIFICANT HOSTILE
LAYERS IN THE COLUMN FOR DEEP CONVECTION...WOULD EXPECT SCT-NMRS
STORMS TO BE IN THE FORECAST FOR MOST ZONES. WITH TIME...SEA-
BREEZE BOUNDARIES WILL PUSH INLAND...SO THE LATER IN THE DAY WE
GO...THE MORE NUMEROUS STORM COVERAGE SHOULD BE AWAY FROM THE
COAST. HOWEVER...WITH LITTLE IN THE WAY OF WESTERLY FLOW...
CONVECTIVE OUTFLOW BOUNDARIES THAT MOVE WEST FROM INLAND CONVECTION
WILL HAVE LITTLE OPPOSITION...AND COULD CERTAINLY BRING A ROUND
OF STORMS BACK TOWARD PORTIONS OF THE COAST FOR THE EVENING. SUCH
IS SUMMER CONVECTION IN FLORIDA. THE LOW LEVEL PATTERN OFTEN GIVES
A GOOD FIRST GUESS AS TO WHERE THE BEST CHANCE FOR STORMS WILL
BE...BUT "UNEXPECTED" OUTFLOW BOUNDARIES ON A GIVEN DAY CAN
QUICKLY RUIN A WELL THOUGHT OUT FORECAST.

&&

.LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)...
AT THE START OF THE LONG TERM PERIOD...A SPLIT STREAM PATTERN
WILL BE IN PLACE...WITH A LARGE SOUTHERN STREAM RIDGE OVER THE
FOUR CORNERS REGION...AND WEAK TROUGHING CROSSING INTO THE EASTERN
CONUS. AT THE SURFACE...THE SUBTROPICAL RIDGE WILL BE SITTING OVER
THE NORTHERN FLORIDA PENINSULA...AND WILL MORE OR LESS HOLD IN
PLACE THROUGHOUT THE LONG TERM PERIOD. THIS WILL LEAD TO
SOUTHEASTERLY SURFACE FLOW...FAVORING A SEA BREEZE CONVERGENCE
OVER THE WESTERN HALF OF THE FLORIDA PENINSULA DURING THE
AFTERNOON...MOVING TOWARDS THE COAST THROUGH THE EARLY EVENING.
THUNDERSTORM COVERAGE WILL GENERALLY BE SCATTERED TO NUMEROUS EACH
AFTERNOON THROUGH TUESDAY.

BY MIDWEEK...A TUTT LOW WILL BE MOVING WEST ACROSS THE
BAHAMAS...WITH DRIER AIR ALOFT MOVING INTO FLORIDA. THIS WILL CAUSE
THUNDERSTORM CHANCES TO GRADUALLY DROP...WITH 30-50 PERCENT CHANCES
WEDNESDAY AFTERNOON AND 30-40 PERCENT CHANCES ON THURSDAY...THOUGH
RAIN CHANCES WILL MODERATE AGAIN BY FRIDAY.

HIGH TEMPERATURES WILL GENERALLY RUN IN THE LOW 90S EACH
AFTERNOON...WITH LOWS IN THE MID 70S INLAND AND UPPER 70S ALONG THE
COAST.

&&

.AVIATION...
VFR CONDITIONS PREVAIL ACROSS THE REGION EARLY THIS AFTERNOON.
SCATTERED STORMS WILL BEGIN TO DEVELOP AROUND MIDDAY...WITH STORMS
PEAKING IN COVERAGE DURING THE LATER AFTERNOON AND EVENING BETWEEN
KPGD AND KFMY/KRSW. OUTSIDE OF THE SCATTERED TO NUMEROUS
STORMS...VFR CONDITIONS WILL BE THE GENERAL RULE. STORMS DISSIPATE
WITHIN A FEW HOURS OF SUNSET...WITH VFR CONDITIONS REGION-WIDE
THROUGH THE OVERNIGHT AND SATURDAY MORNING.

&&

.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL REMAIN PARKED OVER THE EASTERN
GULF OF MEXICO THROUGH THE UPCOMING HOLIDAY WEEKEND KEEPING WINDS
AND SEAS LOW OUTSIDE OF TYPICAL SCATTERED THUNDERSTORM ACTIVITY.
THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL BE DURING THE
LATE NIGHT AND MORNING HOURS EACH DAY...ALTHOUGH BOATERS WILL NEED
TO BE AWARE OF POSSIBLE STORMS MIGRATING OFFSHORE DURING THE LATE
AFTERNOON TO THE SOUTH OF TARPON SPRINGS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE HOLIDAY
WEEKEND. TYPICAL SUMMER CONDITIONS ARE EXPECTED WITH SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH ABOVE
NORMAL TEMPERATURES. NO FIRE WEATHER HAZARDS EXPECTED AS RELATIVE
HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS
EACH DAY.

FOG IMPACT...NO WIDESPREAD FOG IMPACTS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  78  91 /  20  40  30  60
FMY  76  94  76  93 /  30  60  30  40
GIF  76  94  76  93 /  20  60  50  60
SRQ  77  91  77  91 /  20  40  20  50
BKV  74  94  73  92 /  20  40  30  60
SPG  80  92  80  91 /  20  30  20  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...MROCZKA
LONG TERM...FLEMING
Hazardous weather outlook, Jul 3, 10:08 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1008 AM EDT FRI JUL 3 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-041415-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1008 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. ADDITIONALLY...ATMOSPHERIC
CONDITIONS SIMILAR TO THE LAST COUPLE OF DAYS WILL SUPPORT AN
ENVIRONMENT FAVORABLE FOR HAIL DEVELOPMENT OF UP TO ONE INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

NOAH/FLEMING

In the hours before

Special weather statement, Jul 3, 1:27 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
127 PM EDT FRI JUL 3 2015

FLZ050-031800-
PINELLAS-
127 PM EDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PINELLAS COUNTY...

AT 127 PM EDT...A STRONG THUNDERSTORM WAS OVER PINELLAS PARK. THE
STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...
DOWNTOWN SAINT PETERSBURG...ST. PETERSBURG...FEATHER SOUND...BAY
PINES...SOUTH HIGHPOINT...WEST AND EAST LEALMAN...GANDY...
RIDGECREST...GULFPORT...TREASURE ISLAND...KENNETH CITY...MADEIRA
BEACH...VINOY PARK...SNELL ISLE AND CRESCENT LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2797 8280 2798 8270 2796 8269 2796 8272
      2794 8272 2791 8263 2789 8265 2787 8260
      2786 8262 2784 8260 2784 8262 2783 8259
      2781 8259 2774 8264 2778 8278 2783 8276
      2779 8279 2780 8280
TIME...MOT...LOC 1727Z 272DEG 2KT 2788 8272

RAG
Special weather statement, Jul 3, 3:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
328 PM EDT FRI JUL 3 2015

FLZ151-251-032015-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL
HILLSBOROUGH-
328 PM EDT FRI JUL 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HILLSBOROUGH COUNTY...

AT 328 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GREATER NORTHDALE TO NEAR RIVERVIEW...AND MOVING EAST
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...PLANT CITY...TEMPLE TERRACE...FISH HAWK...BRANDON...LUTZ...
RIVERVIEW...EAST LAKE-ORIENT PARK...EGYPT LAKE-LETO...UNIVERSITY...
GREATER NORTHDALE...PEBBLE CREEK...PALM RIVER-CLAIR MEL...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK...GREATER CARROLLWOOD...TOWN 'N'
COUNTRY...WEST PARK AND DAVIS ISLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2816 8225 2780 8206 2774 8232 2785 8240
      2784 8241 2788 8240 2790 8241 2790 8244
      2791 8244 2791 8245 2793 8246 2793 8248
      2814 8265 2816 8265
TIME...MOT...LOC 1928Z 278DEG 5KT 2811 8254 2788 8227

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:52 PM EDTSpecial Marine WarningTBW23 min
Jul 2, 8:54 PM EDTSpecial Weather StatementTBWSarasota36 min
Jul 3, 1:27 PM EDTSpecial Weather StatementTBWPinellas33 min
Jul 3, 2:00 PM EDTAreal Flood AdvisoryTBWPinellas2 hr
Jul 3, 3:28 PM EDTSpecial Weather StatementTBWHillsborough47 min
Jul 3, 3:37 PM EDTSpecial Marine WarningTBW53 min
Jul 3, 4:01 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jul 3, 4:22 PM EDTSpecial Weather StatementTBWLevy23 min
Jul 3, 4:44 PM EDTSpecial Weather StatementTBWManatee46 min
Jul 3, 4:51 PM EDTSpecial Weather StatementTBWSarasota39 min
Jul 3, 5:00 PM EDTSpecial Weather StatementTBWSumter45 min
Jul 3, 5:07 PM EDTAreal Flood AdvisoryTBWManatee53 min
Jul 3, 5:18 PM EDTSpecial Weather StatementTBWLee42 min
Jul 3, 5:20 PM EDTSevere Thunderstorm WarningTBWLee40 min
Jul 3, 5:25 PM EDTSpecial Weather StatementTBWPolk50 min
Jul 3, 5:37 PM EDTSpecial Weather StatementTBWSarasota53 min
Jul 3, 5:45 PM EDTAreal Flood AdvisoryTBWCitrus, Sumter60 min
Jul 3, 5:48 PM EDTSpecial Weather StatementTBWHernando42 min
Jul 3, 5:53 PM EDTSpecial Weather StatementTBWCharlotte37 min
Jul 3, 5:54 PM EDTSpecial Weather StatementTBWLee51 min
Jul 3, 5:59 PM EDTSpecial Marine WarningTBW46 min
Jul 3, 6:01 PM EDTSpecial Weather StatementTBWPinellas29 min
Jul 3, 6:09 PM EDTSpecial Weather StatementTBWPolk36 min
Jul 3, 6:14 PM EDTSevere Thunderstorm WarningTBWCharlotte46 min
Jul 3, 6:17 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee118 min
Jul 3, 6:19 PM EDTSpecial Marine WarningTBW41 min
Jul 3, 6:22 PM EDTAreal Flood AdvisoryTBWSarasota68 min
Jul 3, 6:35 PM EDTSevere Thunderstorm WarningTBWPolk40 min
Jul 3, 6:48 PM EDTSpecial Weather StatementTBWCharlotte42 min
Jul 3, 6:54 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota51 min
Jul 3, 7:00 PM EDTSpecial Marine WarningTBW45 min
Jul 3, 7:01 PM EDTSpecial Weather StatementTBWHardee44 min
Jul 3, 7:18 PM EDTSpecial Weather StatementTBWDeSoto42 min
Jul 3, 7:20 PM EDTAreal Flood AdvisoryTBWDeSoto, Hardee, Polk115 min
Jul 3, 7:31 PM EDTSpecial Weather StatementTBWPolk44 min
Jul 3, 7:49 PM EDTSpecial Weather StatementTBWDeSoto, Hardee41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.